MAUDE Adverse Event Report: APOLLO ENDOSURGERY TISSUE HELIX; ENDOSCOPIC TISSUE APPROXIMATION DEVICE

APOLLO ENDOSURGERY TISSUE HELIX; ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Model Number THX-165-028
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: additional information was received on (b)(6), 2024.Block a1: patient identification block b5: description of the problem correction: block b1: adverse event / product problem block b2: outcomes attrib to adv event block f10: patient / impact codes block g2: report source - legal block h1: type of reportable event block h6: patient / impact codes imdrf impact code f1001 captures the reportable event of absence of treatment imdrf impact code f2202 captures the reportable event of endoscopic procedure imdrf impact code f08 captures the reportable event of hospitalization or prolonged hospitalization imdrf impact code f19 captures the reportable event of surgical intervention device analysis a handle of the tissue helix was returned.Engineering examined the device prior to decontamination and did not find any discrepancies.Engineering inspected the tissue helix handle, and it locks and unlocks as intended.The wire inside the helix handle is assembled correctly.For this reason, the as reported code of "difficult to remove" cannot be confirmed.Boston scientific manufacturing processes include extensive inspections to ensure that all finished devices meet specifications.H3 other text : investigation previously provided on supplemental mdr 3006722112-2023-00077.
 
Event or Problem Description
This event was previously reported by apollo endosurgery.The initial (b)(6) 2023) and supplemental (b)(6) 2023 medwatch reports were submitted under number 3006722112-2023-00077.Apollo endosurgery was acquired by boston scientific corporation (b)(6) 2023.However, boston scientific corporation began processing complaints for apollo endosurgery devices on (b)(6) 2023.Additional information regarding the event was received on (b)(6), 2024.It was reported to apollo endosurgery / boston scientific corp.That the tissue helix was unable to be removed from the patient resulting in an aborted procedure.The event required additional endoscopic and laparoscopic procedures, hospitalization, and prolonged episode of care.Therefore, this has been deemed a serious injury reportable event.Boston scientific corporation reviewed this information on (b)(6), 2024 and determined that a correction report needed to be submitted.

Brand Name
TISSUE HELIX
Common Device Name
ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Manufacturer (Section D)
APOLLO ENDOSURGERY
1120 s. capital of texas hwy
bldg 1 suite 300
austin TX 78746
Manufacturer (Section G)
APOLLO ENDOSURGERY COSTA RICA S.R.L
alajuela, 02
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19137884
Report Number3005099803-2024-01560
Device Sequence Number21191618
Product Code OCW
UDI-Device Identifier20811955020685
UDI-Public20811955020685
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K181141
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/09/2025
Device Model NumberTHX-165-028
Device Lot NumberAF05306
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/22/2024
Initial Report FDA Received Date04/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3006722112-2023-00077
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexMale